Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why start treatment?
Apr 13, 2000

A couple of questions if you don't mind. Firstly why start treating people with drugs (HAART?) early when at the time people wouldn't have symptoms as such. It seems a lot of people ask questions on here about illness which is actually attributed to the drug usage? Why not just start them at year 10 say?

What is the current outlook for people who say find they are HIV+ after 10 years without knowing (started getting ill). If they then started on the drugs what sort of length of outlook would they then have (I realize you cant be specific just averages etc.) Thanks in advance.

Response from Dr. Henry

Good general questions which are really outside of the scope of this forum related to symptoms of HIV or related to side effects of treatment. For a general discussion of my view of how to approach HIV therapy please look at the Feb 15, 2000 issue of the Annals of Internal Medicine wherein I argue for a more conservative and individualized long-term approach to therapy. Keith Henry, M.D.



Previous
Drug holiday?
Next
Efavirenz effect on sperm quality

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement